Vol. 15, No. 1, 2022

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 9, 1989–2240
Issue 8, 1745–1988
Issue 7, 1485–1744
Issue 6, 1289–1483
Issue 5, 1089–1288
Issue 4, 891–1088
Issue 3, 613–890
Issue 2, 309–612
Issue 1, 1–308

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Turbulent cascades in a truncation of the cubic Szegő equation and related systems

Anxo Biasi and Oleg Evnin

Vol. 15 (2022), No. 1, 217–243

We introduce a truncated version of the cubic Szegő equation, an integrable model for deterministic turbulence. In this truncation, a majority of the Fourier mode couplings are eliminated, while the signature features of the model are preserved, namely, a Lax pair structure and a hierarchy of finite-dimensional dynamically invariant manifolds. Despite the impoverished structure of the interactions, the turbulent behaviors of our new equation are stronger in an appropriate sense than for the original cubic Szegő equation. We construct explicit analytic solutions displaying exponential growth of Sobolev norms. We furthermore introduce a family of models that interpolate between our truncated system and the original cubic Szegő equation, along with other related deformations. These models possess Lax pairs and invariant manifolds, and display a variety of turbulent cascades. We additionally mention numerical evidence, in some related systems, for an even stronger type of turbulence in the form of a finite-time blow-up.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Szegő equation, integrable Hamiltonian systems, Lax pair, unbounded Sobolev norms, effective resonant dynamics
Mathematical Subject Classification 2010
Primary: 35B34, 35B44, 37K10
Received: 26 February 2020
Revised: 28 April 2020
Accepted: 15 September 2020
Published: 16 March 2022
Anxo Biasi
Institute of Theoretical Physics
Jagiellonian University
Oleg Evnin
Department of Physics
Faculty of Science
Chulalongkorn University
Theoretische Natuurkunde
Vrije Universiteit Brussel
and The International Solvay Institutes